In recent years, experts are increasingly noting cases of overdose of drugs. This is a very dangerous phenomenon. Xanax overdose is no exception. But why did this happen more often?
Constant problems and experiences drive a person into depression, from which not everyone can get out on their own. That is why many seek help from professionals who prescribe antidepressants. The most popular is Xanax. He quickly and effectively copes with panic attacks, relieves anxiety and fear.
But like any medical drug, Alprazolam must be taken strictly according to the instructions, in any case, do not exceed the dose prescribed by the doctor. Otherwise, the likelihood of side effects is high, and in case of excessive use, an overdose of Xanax is possible. Self-medication may do more harm than good.
What is the risk of Xanax overdose?
Xanax refers to benzodiazepines. Due to the active chemical substance – gamma-aminobutyric acid – the drug begins fairly quickly. GABA has an effect on the brain, helping to relieve tension and relax.
An overdose of Xanax occurs when the active ingredients of the drug reach toxic levels in the bloodstream. As a result, breathing slows down, heart rate decreases, pressure drops. Since Xanax has a depressing effect on the nervous system, an overdose of the drug can be fatal. A particular danger is the mixing of Alprazolam with other drugs and alcohol: this also increases the likelihood of an overdose.
Doctors say that “accidental” overdose occurs very often. For example, the patient missed the time of taking the medicine and the next time drank a double dose. This can not be done. It is necessary to closely monitor the mode of taking pills. If suddenly for some reason it was not possible to take the medicine, then you should not drastically increase the next dose. The ideal option is to call your doctor and ask for his recommendations. If this is not possible, then wait until the next dose and drink the usual dose.
If you feel unwell or have someone from your family or friends had Xanax overdose, immediately call 911!
What are the symptoms of an overdose of Xanax?
Symptoms of overdose include the following symptoms:
- bluish tint of lips, skin and / or nails;
- cold and sticky skin;
- labored breathing;
- difficulty waking;
- potential loss of consciousness;
- weak pulse;
- irregular heart rhythm;
- extreme mental confusion.
As a rule, the maximum allowable rate of the drug ranges from 0.25 mg to 2 mg per day. The dosage can be divided into several doses. The doctor must adjust the dosage rate and frequency of administration. In no case can not do it yourself.
Is it possible to die from Xanax overdose?
Exactly the answer to the question “what dosage of Xanax is deadly” is not. If one person can tolerate a dosage, for example, in 10 mg, but for someone, 5 mg can be fatal.
This is influenced by many factors:
- susceptibility to drugs;
- weight and age;
- serious diseases of the heart, liver, kidneys.
The results of clinical studies have shown that half of laboratory rats died with the LD50 dose. The dose of the drug ranged from 331 to 2171 mg per kilogram of body weight. This once again proves that exceeding the dose of the drug can be fatal.
Please note that for patients over 65, the risk of overdose increases. That is why they are prescribed lower doses of Xanax.
Xanax is a modern remedy for depression. But any medication can cause side effects if used improperly. Especially scary overdose Xanax, which can lead to very serious consequences and even death. That is why strictly follow the recommendations of the doctor, do not increase the dosage and do not reduce the frequency of administration. In addition, you can not mix Xanax with other drugs and especially alcohol. Be attentive to your health and take care of yourself.
This article is solely educational, encyclopedic and informational functions. You must obtain the approval of your doctor before applying the tips and recommendations described in the article. Do not self-medicate!